Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 134, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 13, 2006, 6:37 PM CDT for Marion County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2006, 6:37 PM CDT (23:37 UTC)
- Expired
- May 13, 2006, 7:14 PM CDT
- In force
- 37 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Marion County, TN
The radar
The Northeast Alabama radar (KHTX), 47 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1781 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:30 PM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, May 13, 2:30 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 330 PM EDT SAT MAY 13 2006 .SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)...LITTLE CHANGE TO CURRENT FORECAST. CUT OFF LOW...TYPICALLY SLOW...REMAINS PROGGED TO DRIFT SOUTH INTO THE OH RVR VLY. POSITION FAR ENOUGH NORTH THAT IS ADDS TO FORECAST CHALLENGE FOR PCPN TONIGHT. STRENGTHENING JET DIVING SE THROUGH MID MS RVR VLY TNGT WILL SWING EASTWARD ACROSS LOWER TN VLY LATER TONIGHT. LAYER OVER MRX CWA HAS BEEN FAIRLY DRY IN WESTERLY FLOW. GOOD UPPER LIFT GETS UNDERWAY AT EXIT REGION OF JET OVERNIGHT. HAVE MAINTAINED RELATIVELY LOW POPS FEELING BEST MOISTURE WILL REMAIN SOUTH BUT DEVELOPING STORMS MAY BE STRONG. WEAK SFC FRONT MOVES SE THROUGH AREA EARLY SUNDAY. COOL CLOUDY CONDITIONS PERSIST THROUGH END OF SHORT TERM. .LONG TERM...(TUESDAY THROUGH SATURDAY)...UPPER LOW LIFTING NORTH OUT OF AREA BY TUESDAY...BUT SHORTWAVES ROTATING AROUND THE LOW ON TUESDAY AND WEDNESDAY. MOISTURE IS LIMITED...WILL KEEP ONLY 30 POPS FOR TUESDAY AND 20 POPS FOR WEDNESDAY. ANOTHER FRONT ENTERS REGION ON THURSDAY ALONG WITH SOME INSTABILITY...WILL KEEP CHANCE POPS FOR THURSDAY. DRIER AIRMASS PUSHING INTO REGION BEHIND FRONT ON THURSDAY NIGHT...WILL KEEP ONLY SLIGHT CHANCE POPS. ANOTHER FRONT APPROACHES ON FRIDAY...ALONG WITH BETTER INSTABILITY. WILL ADD CHANCE POPS FOR FRIDAY. FRONT LINGERS ACROSS REGION ON SATURDAY WITH SOME DECENT DIURNAL INSTABILITY EXPECTED...WILL KEEP CHANCE POPS GOING INTO SATURDAY. STAYED CLOSE TO HPC AND GFS FOR TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 51 67 46 66 / 40 30 20 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 49 63 43 63 / 50 40 30 30 OAK RIDGE, TN 48 62 44 63 / 50 40 30 30 TRI CITIES AIRPORT, TN 47 61 42 61 / 50 40 30 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SON/GH
Hazardous weather outlook, May 13, 2:45 AM CDT, 15 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 345 AM EDT SAT MAY 13 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-140830- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 345 AM EDT (245 AM CDT) SAT MAY 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL DROP SOUTHEAST INTO THE TENNESSEE VALLEY TONIGHT...RESULTING IN SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST OUT THROUGH THURSDAY...DUE TO THE PRESENCE OF A LARGE AREA OF LOW PRESSURE TO OUR NORTH OVER THE GREAT LAKES AND OHIO RIVER VALLEY REGIONS. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY AT THIS TIME. TG
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.